• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Still losing hair

E

Everton1878

member
Hellos. So i started topical minoxidil and topical finasteride 1 year and 1 month ago. 3 months later i stopped finasteride. Till the end of this june i used only minoxidil one time per day. Then i started using minoxidil 2 times per day and 2.5 months ago i started finasteride pills(1mg). But fast forward to today i still lose hair. Could it be just minoxidil and finasteride shredding and later they will come back?
 
Bigmac

Bigmac

Administrator
Staff member
Yes, the meds do cause shedding which can result in you looking somewhat worse before it gets better. It can be nerve wracking but if I were you, I’d stick with it for at least 6 months if you’re not experiencing any sides.
 
NZK Medical

NZK Medical

Valued member
Hello @Everton1878, do you feel the hair shedding increased? Or was it more about seeing receding and thinning that prompted you to start treatment? The reason for asking is shedding hair is normal. We naturally shed hair. It is common to shed around 120 hairs per day. Normally we regrow hairs at the same rate as shed. As a result, we maintain the same number of hairs visibly growing. Hair loss starts when we begin to shed more hairs than are growing back the same day. Over time this results in thinning and receding.

Treatments can cause a shedding cycle as @Bigmac suggested, normally within the first few months or using them correctly. This is generally reversed over time. If you achieve a positive result from treatment. The hair growth cycle starts to improve. The hair regrows back faster. As a result, increasing the visible hair count. Although, you may still see shedding. But the hairs are being replaced at a similar rate as shedding.
 
E

Everton1878

member
Hello @Everton1878, do you feel the hair shedding increased? Or was it more about seeing receding and thinning that prompted you to start treatment? The reason for asking is shedding hair is normal. We naturally shed hair. It is common to shed around 120 hairs per day. Normally we regrow hairs at the same rate as shed. As a result, we maintain the same number of hairs visibly growing. Hair loss starts when we begin to shed more hairs than are growing back the same day. Over time this results in thinning and receding.

Treatments can cause a shedding cycle as @Bigmac suggested, normally within the first few months or using them correctly. This is generally reversed over time. If you achieve a positive result from treatment. The hair growth cycle starts to improve. The hair regrows back faster. As a result, increasing the visible hair count. Although, you may still see shedding. But the hairs are being replaced at a similar rate as shedding.
Hello, thanks both of you for the answers. I dont see more hair falling but the thinning is visible in the head. I take both fina and minoxidil without skipping days so i hope its from the meds
 
M

mania

member
if it is not working for you that it's better to try something other than that product, but that should be by the recommendation of the dermatologist
 
Top